Gastrointestinal2 Comments

default thumbnail

Hello
I went to Cuba in March of this year and became ill after a few days I don’t know if it was something I ate or what but I awoke in the night with severe nausea but managed not to vomit which I think was a bad mistake. I was very constipated and couldn’t clear my system (I suffer from hypothyroidism) anyway the nausea and lightheadness continued for the remain 4 days of the trip and I was unable to eat -just water a couple of bananas and eggs. On returning to the UK things didn’t improve I felt very wobbly no appetiete, generally unwell and of course weight loss. Finally I went to the GP and was given 2 lots of antibiotics and then one month of proton pumps. After this I began to feel better and for 10 weeks was fine.
9 weeks ago all the symptoms came back and the GP started treating me for gastritas and I had more proton pumps and a test for h.pylori which was negative (but as I was on the ppi could this be a false negative?) but was given triple therapy anyway while waiting for stool test results which he felt sure would be positive. I am still nauseous and am waiting to see a specialist which could take many weeks in the UK. Any ideas as to what could be wrong with me would be greatly appreciated. I also suffer with bad burning mouth but no reflux. The BMS has been with me since I was diagnose hypo 4 years ago but has been a been better since the triple therapy.

2 Comments on this article

  • Dr. Chris November 9, 2010

    Infectious gastritis seems like the most likely cause and an endoscopcy and possibly even a biopsy of any lesions would be advisable at this point. You will need to see a gastroenterologist for this. In terms of H.pylori, one course of triple therapy for H.pylori eradication may not be sufficient. The other possibility is that this is not H.pylori. This will require further testing to ascertain. Another consideration given the area you visited in hepatitis so it would be wise to have this assessed as well. At this point you should just wait to see the gastroenterologist. There may not be much that you can do without specialist treatment and you could possibly complicate the issue further by self-medicating.

    Here are some travel diseases to consider :
    http://www.healthhype.com/travel-disease-infections-diagnosis-travelers-medical-history.html

    Reply

  • sheila2 November 9, 2010

    Thank you for your quick response. I had a hepatitis jab before I went. I will just have to wait for my appointment to come though now and manage the nausea best I can.

    Reply

Add a comment